Back Again

Hi, I have been to my GP today for routine blood results to find my estrogen is low. I told her I was glad to see her as I had another panic attack last night. She is reducing my medication at the moment as My levo was too much and she was blaming panic attacks on the levo levels been too high. I was taking 150mg and for the last month I have been taking 125mg. I am still having palpitations and panic attacks (first time in my life) and wondering if the low estrogen and levo not been quite at the right level is causing this. I have booked to see an endo as I can not accept these issues, they are ruining my life. Have I done the right thing here? I don't want to waste the endo's time but need answers and fast. I can't tell you how awful these symptoms are. GP ran more bloods and talking about reducing levo even more, I think that could cause even more problems. Any ideas??

6 Replies


    Did you manage to have the tests suggested on your last thread ? Also we asked for your latest results to enable people to advise you better.

    You say you want answers fast - you were given some great advice in the link above when you last posted. Everyone wants to help/support - but can only do so with the right information.

  • My written request has gone to my GP for copies of my blood work. I am now awaiting the secretary to notify me when ready. My B12 had been done at the same time and I was informed it was ok, but until I get copies as per advice I can not comment further. My GP works three days a week so obtaining an appointment is difficult and no doubt the secretary will need the GP's approval which will take time. Clearly this mornings appointment was fixed more on the de-stressing panic attack I had early hours so I have taken on board the advice given but will have to wait for figures. It was mentioned this morning that my TSH was 0.5 whilst I was taking 150mg of levo and she has taken more blood today to see if the levels have dropped I do not have those results back yet.

  • I think what is going on here is an unbalanced metabolism. What i mean by that is the relationship between the thyroid hormone and cortisol.

    Thyroid and cortisol work together at the cell entry points. If there is thyroid floating around it will be grabbed by the cortisol and enter the cell. We then have energy / vitality.

    If we have too much cortisol and not enough thyroid we can have a blocking effect.

    If we have too much thyroid and too much cortisol we get overloaded and we go hyper.

    If we have too much thyroid and not enough cortisol we can slump and the body can push out adrenaline to try and keep up with the demands of plenty of thyroid.

    I think this is what is happening here.

    So we need to find a better balance between the thyroid and cortisol. It is not easy, but the best way is to alter the thyroid meds. Hopefully you can then find some stability. You may not feel 100% but at least you are stable.

    The idea behind tuning the metabolism is to find the right thyroid level with the correct cortisol level.

    I think a rest from levo for a day or two should bring back stability and this would be my first thing to try.

  • Thank you for that. Actually someone else had mentioned to take a break for a couple of days so I am going to do that over the next couple of days and see how it goes. I am new to this site so trying to take on board all the advice given. Thank You

  • low estrogen can cause hair loss so watch for that but also hyper or hypothyroid can could probably skip a couple days and be fine...I had to skip 4-5 days when I went over years ago just to get some of the t4 used up stored in my body ....I had heart paps too and dr said I could go a week I am no dr but listen to your body and it will tell you...low estrogen also causes panic you are not taking progesterone or hormones of any kind to help balance things or herbs etc.......I ignored low estrogen and that was a mistake....I got dry skin first, vaginal dryness and then that turned into extreme head hair hormone balance is important and some take maca to can google that...and estrogen will bring down thyroid too so if you do take estrogen or herbs that effect have to watch thyroid...

  • Thank you so much for this. I am unable to get hold of my doctor today (she only works three days), as I wanted to ask how long I could go without my levo for. I didn't take it last night as I just can not stand these palpitations and panic attacks any longer. This has not been advised by my GP but on this site by a couple of people. I have made an appointment with an endo next Monday so I may not take my levo until I see him. I did not find out about the low estrogen until yesterday and so I made the decision to see the endo as he hopefully will be able to advise me on both. I am so shocked at the horrific effects of too much levo and I have never felt so scared in my life. I dare say the estrogen is a bit of a factor too. I only take levothyroxine and plaquinil as they also said I had lupus a year ago. I still think this current situation is a mixture of levo and estrogen but will be reading as much as I can on both subjects. Once again thank you as I would have been worrying all night that I had not taken my levo again and what would happen to me if I didn't take it. Now I know I have a few days grace. I will look at the estrogen help I can use too, so thank you.

You may also like...